MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-30-044
Medical Device Problem Codes Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
Complaint description: patient was revised to address liner disassociation.Update rec'd 10/12/2015 - the patient's medical records were received.Medical records were reviewed for mdr reportability.According to the medical records, the patient was revised to address pain.Upon revision the patient was found to have metallosis in the hip and a damaged liner from impingement.At this time there is no new information that would change the existing mdr decision.The complaint was updated on: 11/09/2015.Update rec'd 8/1/2016- legal claim received.There is no new additional information that would affect the existing mdr decision.Update rec'd 9/1/2016- legal claim received.There is no new additional information that would affect the existing mdr decision.Complaint was updated 09/21/2016.Update apr 19, 2018: litigation records received.Litigation alleges mental and physical pain and squeaking in the hip during post-operative visit.Patient underwent a revision of the acetabular component of the right total hip prosthesis due to mechanical complications.Significant surgical findings included metallosis with dark titanium staining of the joint space, dissociation of the acetabular liner, significant wear of the titanium acetabular shell and damage to the locking mechanism.Cup was reported on the 2nd revsion/complaint.Added head product since this was revised.Updated the date of implant and added new associated contact.Doi: (b)(6) 2015: dor: (b)(6) 2015 (3rd revision).Please see (b)(4) for the 2nd revision.

Brand Name
PINN BANTAM W/GRIPTION 44MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12235125
Report Number1818910-2021-16192
Device Sequence Number3681342
Product Code KWA
UDI-Device Identifier10603295009948
UDI-Public10603295009948
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/23/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2017
Device Model Number1217-30-044
Device Catalogue Number121730044
Device Lot NumberBX1F21000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight78